MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Rupture (2208)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the 2nd of 2 reports.Subject device remains implanted.
 
Event or Problem Description
During treatment of anterior cerebral artery (aca) aneurysm, it was reported that the aneurysm ruptured after the deployment of the 5th coil (subject device).A compliant balloon was placed and inflated in the right a1 segment and heparin was reversed to treat the rupture.The 6th coil was deployed and detached without issue.When the 7th coil was deployed, an approximately 1cm of the coil tail migrated into the left a2 segment.At that time, no suitable retrieval devices were available, so the decision was made to deploy a stent to secure the subject coil tail.Thrombus formation was noted within the stent and the right a2 segment.The patient was administered with iv aspirin and reopro with good result.The patient was kept in icu overnight and is being slowly woken throughout the day today.No further information is available at this time.
 
Additional Manufacturer Narrative
Although the lot number was not provided, the automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review assessment, the data reasonably suggest the clinical event is anticipated in nature and severity as per the dfu and does not require escalation to senior management.An assignable cause of anticipated procedural complication, will be assigned to the reported patient aneurysm rupture, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9175421
Report Number3008881809-2019-00308
Device Sequence Number14155981
Product Code HCG
UDI-Device Identifier07613252192756
UDI-Public07613252192756
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM0035474100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR